Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 29, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jul 16, 2015, 10:05 AM CDT for Davis County, Wapello County, Iowa. It took effect at Jul 16, 2015, 11:18 AM CDT. It was in force for 60 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2015, 10:05 AM CDT (15:05 UTC)
- In effect from
- Jul 16, 2015, 11:18 AM CDT
- Expired
- Jul 18, 2015, 10:54 PM CDT
- In force
- 60 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Davis County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River at Ottumwa (OTMI4). The gauge peaked at 12.35 ft at Jul 16, 2015, 11:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
905
WGUS43 KDMX 161505
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1005 AM CDT THU JUL 16 2015
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...Des
Moines River...
Affecting the following counties in Iowa...Davis...Mahaska...
Wapello
.Heavy rainfall downstream of Red Rock Reservoir will lead to minor
flooding along the Des Moines River in the Eddyville and Ottumwa
areas.
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC123-179-171505-
/O.NEW.KDMX.FL.W.0028.150716T1651Z-150718T1856Z/
/EDYI4.1.ER.150716T1651Z.150717T0000Z.150717T1856Z.NO/
1005 AM CDT THU JUL 16 2015
...Flood Warning in effect until Friday afternoon...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Des Moines River near Eddyville...or From Cedar Creek near
Tracy...to Middle Avery Creek near Chillicothe.
* Until Friday afternoon.
* At 9:15 AM Thursday the stage was 60.5 feet...or 0.5 feet below
Flood Stage.
* Flood Stage is 61.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage midday today. Continue rising to
61.9 feet...or 0.9 feet above Flood Stage...this evening. Go below
Flood Stage Friday afternoon.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-171505-
/O.NEW.KDMX.FL.W.0029.150716T1748Z-150719T0354Z/
/OTMI4.1.ER.150716T1748Z.150717T0600Z.150718T0354Z.NO/
1005 AM CDT THU JUL 16 2015
...Flood Warning in effect until late Friday evening...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until late Friday evening.
* At 9:50 AM Thursday the stage was 10.0 feet...or 1.0 feet below
Flood Stage.
* Flood Stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage midday today. Continue rising to
12.8 feet...or 1.8 feet above Flood Stage...after midnight
tonight. Go below Flood Stage late Friday evening.
* Impact...At 12.0 feet...Water affects Eldon.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$
Zogg5 follow-up statements
471
WGUS83 KDMX 161531
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1031 AM CDT THU JUL 16 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Davis...Mahaska...
Wapello
.River forecasts have been updated for the Des Moines River in the
Eddyville and Ottumwa areas. There is increased uncertainty in the
crest forecasts at both locations. Streamflow trends will be
monitored for possible additional updates.
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC123-179-171531-
/O.EXT.KDMX.FL.W.0028.150716T1623Z-150718T1800Z/
/EDYI4.1.ER.150716T1623Z.150717T0600Z.150717T1800Z.NO/
1031 AM CDT THU JUL 16 2015
...Flood Warning now in effect until Friday afternoon...
The Flood Warning continues for
The Des Moines River near Eddyville...or From Cedar Creek near
Tracy...to Middle Avery Creek near Chillicothe.
* Until Friday afternoon.
* At 9:15 AM Thursday the stage was 60.5 feet...or 0.5 feet below
Flood Stage.
* Flood Stage is 61.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage midday today. Continue rising to
62.7 feet...or 1.7 feet above Flood Stage...after midnight
tonight. Go below Flood Stage Friday afternoon.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-171531-
/O.EXT.KDMX.FL.W.0029.150716T1618Z-150718T2120Z/
/OTMI4.1.ER.150716T1618Z.150717T0600Z.150717T2120Z.NO/
1031 AM CDT THU JUL 16 2015
...Flood Warning now in effect until late Friday afternoon...
The Flood Warning continues for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until late Friday afternoon.
* At 9:50 AM Thursday the stage was 10.0 feet...or 1.0 feet below
Flood Stage.
* Flood Stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage midday today. Continue rising to
14.4 feet...or 3.4 feet above Flood Stage...after midnight
tonight. Go below Flood Stage late Friday afternoon.
* Impact...At 12.0 feet...Water affects Eldon.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$
Zogg757
WGUS83 KDMX 161917
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
217 PM CDT THU JUL 16 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Mahaska...Wapello
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Davis...Wapello
.River forecast confidence has increased for the Des Moines River
in the Eddyville and Ottumwa areas. A small upward change has been
made to the Eddyville area crest forecast while the crest forecast
for the Ottumwa area was relatively unchanged.
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC123-179-171917-
/O.EXT.KDMX.FL.W.0028.000000T0000Z-150718T1856Z/
/EDYI4.1.ER.150716T1454Z.150717T0000Z.150717T1856Z.NO/
217 PM CDT THU JUL 16 2015
...Flood Warning now in effect until Friday afternoon...
The Flood Warning continues for
The Des Moines River near Eddyville...or From Cedar Creek near
Tracy...to Middle Avery Creek near Chillicothe.
* Until Friday afternoon.
* At 1:15 PM Thursday the stage was 62.3 feet...or 1.3 feet above
Flood Stage.
* Flood Stage is 61.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 63.2 feet...or 2.2 feet above Flood Stage...this
evening. Go below Flood Stage Friday afternoon.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-171916-
/O.CON.KDMX.FL.W.0029.000000T0000Z-150718T2120Z/
/OTMI4.1.ER.150716T1636Z.150717T0600Z.150717T2120Z.NO/
217 PM CDT THU JUL 16 2015
...Flood Warning remains in effect until late Friday afternoon...
The Flood Warning continues for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until late Friday afternoon.
* At 1:50 PM Thursday the stage was 11.9 feet...or 0.9 feet above
Flood Stage.
* Flood Stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 14.4 feet...or 3.4 feet above Flood Stage...
after midnight tonight. Go below Flood Stage late Friday
afternoon.
* Impact...At 12.0 feet...Water affects Eldon.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$
Zogg466
WGUS83 KDMX 170239
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
939 PM CDT THU JUL 16 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Davis...Mahaska...
Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC123-179-180239-
/O.EXT.KDMX.FL.W.0028.000000T0000Z-150718T0517Z/
/EDYI4.1.ER.150716T1454Z.150716T2130Z.150717T0517Z.NO/
939 PM CDT THU JUL 16 2015
...Flood Warning now in effect until after midnight tonight...
The Flood Warning continues for
The Des Moines River near Eddyville...or From Cedar Creek near
Tracy...to Middle Avery Creek near Chillicothe.
* Until after midnight tonight.
* At 9:15 PM Thursday the stage was 61.9 feet...or 0.9 feet above
Flood Stage.
* Flood Stage is 61.0 feet.
* Minor flooding is occurring.
* Forecast...go below Flood Stage after midnight tonight.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-180239-
/O.EXT.KDMX.FL.W.0029.000000T0000Z-150719T0014Z/
/OTMI4.1.ER.150716T1636Z.150717T1800Z.150718T0014Z.NO/
939 PM CDT THU JUL 16 2015
...Flood Warning now in effect until Friday evening...
The Flood Warning continues for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until Friday evening.
* At 9:20 PM Thursday the stage was 12.3 feet...or 1.3 feet above
Flood Stage.
* Flood Stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 12.7 feet...or 1.7 feet above Flood Stage...
Friday afternoon. Go below Flood Stage Friday evening.
* Impact...At 12.0 feet...Water affects Eldon.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$392
WGUS83 KDMX 170922
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
422 AM CDT FRI JUL 17 2015
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...Des Moines River...Chariton River...
Affecting the following counties in Iowa...Lucas...Mahaska...
Wapello...Wayne
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Davis...Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC123-179-170952-
/O.CAN.KDMX.FL.W.0028.000000T0000Z-150718T0517Z/
/EDYI4.1.ER.150716T1454Z.150716T2130Z.150717T0604Z.NO/
422 AM CDT FRI JUL 17 2015
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Des Moines River near Eddyville...or From Cedar Creek near
Tracy...to Middle Avery Creek near Chillicothe.
* At 3:15 AM Friday the stage was 60.7 feet...or 0.3 feet below
Flood Stage.
* Forecast...fall to 56.3 feet Saturday morning.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-180922-
/O.EXT.KDMX.FL.W.0029.000000T0000Z-150718T1830Z/
/OTMI4.1.ER.150716T1636Z.150717T0140Z.150717T1830Z.NO/
422 AM CDT FRI JUL 17 2015
...Flood Warning now in effect until this afternoon...
The Flood Warning continues for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until this afternoon.
* At 3:50 AM Friday the stage was 11.6 feet...or 0.6 feet above
Flood Stage.
* Flood Stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage this afternoon.
* Impact...At 11.0 feet...The northeast side of Rabbit Run is
affected. Bear Creek will reach bankfull.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$
IAC117-185-170952-
/O.CAN.KDMX.FL.W.0027.000000T0000Z-150718T2000Z/
/CHTI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
422 AM CDT FRI JUL 17 2015
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Chariton River near Chariton...or From Wolf Creek...to Rathbun
Reservoir.
* At 3:45 AM Friday the stage was 19.0 feet...or 0.5 feet below
Flood Stage.
* Forecast...crested below Flood Stage at 19.1 feet. fall to 17.1
feet Saturday morning.
* Impact...At 18.0 feet...About 18000 acres flood.
&&
LAT...LON 4096 9331 4100 9325 4093 9310 4090 9310
4090 9321 4096 9331
$$373
WGUS83 KDMX 171747
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1247 PM CDT FRI JUL 17 2015
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Davis...Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC051-179-171817-
/O.CAN.KDMX.FL.W.0029.000000T0000Z-150718T1830Z/
/OTMI4.1.ER.150716T1636Z.150717T0140Z.150717T1322Z.NO/
1247 PM CDT FRI JUL 17 2015
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* At 12:20 PM Friday the stage was 10.7 feet...or 0.3 feet below
Flood Stage.
* Forecast...fall to 8.8 feet Saturday morning.
* Impact...At 11.0 feet...The northeast side of Rabbit Run is
affected. Bear Creek will reach bankfull.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 16, 10:01 AM CDT, 4 minutes earlier.
Area forecast discussion, Jul 16, 10:01 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1001 AM CDT THU JUL 16 2015 .UPDATE... ISSUED AT 1001 AM CDT THU JUL 16 2015 THE BULK OF THE RAIN FROM EARLIER THIS MORNING HAS CLEARED OUT TO THE EAST AS EXPECTED. HAVE UPDATED FORECAST TO TREND DOWN POPS RAPIDLY THROUGH MIDDAY...BUT HAVE MAINTAINED 20 TO 30 POPS THROUGH THE AFTERNOON AS IT APPEARS AT LEAST ISOLATED REDEVELOPMENT IS LIKELY. WHILE THERE MAY BE SOME LINGERING FLOODING ACROSS SOUTHERN IOWA FROM THE OVERNIGHT RAINS...ADDITIONAL RISES ARE NOT ANTICIPATED THUS THE FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE. && .SHORT TERM /TODAY/... ISSUED AT 355 AM CDT THU JUL 16 2015 WIDESPREAD SHOWERS AND THUNDERSTORMS ONGOING ACROSS MUCH OF CENTRAL AND SOUTHWEST IOWA EARLY THIS MORNING AS STRONG MOISTURE TRANSPORT AND THETA-E ADVECTION LIFT INTO THE THE STATE THANKS TO A 45+ KT LOW LEVEL JET FOCUSED INTO THE AREA. PWAT VALUES IN EXCESS OF 2 INCHES ARE NOW IN PLACE OVER THE AREA AIDED BY FLOW GENERATED BY A SUB- TROPICAL HIGH OVER THE SOUTHERN CONUS AND HURRICANE DOLORES. THE THETA-E ADVECTION AND MOISTURE TRANSPORT WILL BEGIN TO SHIFT EAST/NORTHEAST ALONG WITH A PASSING SHORT WAVE TOWARD 12Z. THE PRIMARY THUNDERSTORMS ACTIVITY WILL FOLLOW. ADDITIONAL SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVER CENTRAL AND SOUTHWEST IOWA INTO THE AFTERNOON THOUGH AS THE AREA REMAINS CONVECTIVELY UNSTABLE. THE SEVERE WEATHER THREAT WITH THIS ACTIVITY THROUGH THE MORNING HOURS WILL BE LOW. THE PRIMARY THREAT REMAINS AREAS OF HEAVY RAINFALL AS THE ATMOSPHERE REMAINS CONDUCIVE TO EFFICIENT RAIN PRODUCING STORMS. PWAT VALUES REMAIN AT OR ABOVE 2 INCHES THROUGH THE DAY WITH WARM CLOUD DEPTHS ABOVE 13500 FT. BEST POTENTIAL FOR HEAVY RAINFALL REMAINS ALONG AND SOUTH OF INTERSTATE 80 THOUGH THE SMALL CELL OVER SOUTHERN SAC COUNTY IS AN EXAMPLE OF HOW EFFICIENT THESE STORMS ARE. WILL LEAVE CURRENT FLASH FLOOD WATCH AS IS AND THROUGH 15Z. A BOUNDARY WILL ARRIVE BY THIS AFTERNOON AND WILL BRING THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS...MAINLY TO THE SOUTHERN HALF OF THE STATE. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... ISSUED AT 355 AM CDT THU JUL 16 2015 THE BEGINNING OF THE EXTENDED WILL BE CHARACTERIZED BY SEASONABLY HOT AND HUMID CONDITIONS DUE TO CONTINUED S TO SW FLOW OUT AHEAD OF A NEARLY STATIONARY GREAT PLAINS SURFACE TROUGH. FOR THURSDAY NIGHT INTO FRIDAY MORNING...A SUBTLE 500 MB WAVE SHOOTS THROUGH THE MEAN WESTERLY FLOW WITH WEAK MID-LEVEL ASCENT ASSOCIATED WITH ITS PASSAGE. CONVECTION LOOKS TO INITIATE ALONG THE SURFACE TROUGH OVER NORTHEASTERN NEBRASKA AND GROW UPSCALE. MOST CAMS AND THE EC/NAM DROP THE SYSTEM SOUTHWARD WITH THE MEAN CORFIDI VECTORS AND DISSIPATE IT SHORTLY AFTER 06Z. THE 16.00Z GFS IS THE ONE NOTABLE OUTLIER ATTM AND TAKES THE STORM EAST ACROSS IOWA. HOWEVER...WENT WITH THE CONSENSUS APPROACH FOR THIS PRECIP GIVEN THE HEIGHT RISES OVER CENTRAL IOWA DURING THIS TIME BEHIND TODAY'S DEPARTING TROUGH. THIS RESULTED IN ADDING 15-20 POPS ALONG THE WEST CENTRAL CWA BORDER BETWEEN 00 AND 06Z. WAA TAKING PLACE THROUGHOUT THE DAY ON FRIDAY WILL RAISE 850 MB TEMPS TO +23 TO +27C OVER CENTRAL IOWA BY 00Z SATURDAY AND WILL PERSIST THROUGH THE DAY ON SATURDAY. HIGHS ON BOTH FRIDAY AND SATURDAY LOOK TO REACH THE UPPER 80S TO LOW 90S. GOOD MOISTURE TRANSPORT WILL ENABLE DEWPOINTS TO REACH THE LOW TO EVEN MID 70S AT TIMES...PRODUCING HEAT INDICES OVER 100 DEGREES DURING THE HOTTEST PARTS OF THE DAY IN SOUTHERN IOWA. ANOTHER ROUND OF CONVECTION SHOULD INITIATE FRIDAY AFTERNOON OVER SOUTH DAKOTA AND TRACK EASTWARD ALONG THE INSTABILITY GRADIENT/THETA-E BOUNDARY ACROSS SOUTHERN MINNESOTA AND NORTHERN IOWA. BOTH THE EC/GFS INITIATE SATURDAY'S ROUND OF STORMS OVER SOUTHEAST MINNESOTA...POSSIBLY ON THE OUTFLOW OF THE EARLIER CONVECTION...AND GROW THE SYSTEM INTO A BACKBUILDING MCS THAT DROPS SOUTH TO SOUTHWEST ACROSS EASTERN IOWA. TIMING DIFFERENCES DO EXIST BETWEEN THE MODELS WITH THE EC EARLIER IN THE AFTERNOON WHILE THE MCS DOESN'T ARRIVE IN IOWA UNTIL LATE EVENING IN THE GFS. ELEVATED INSTABILITY OF 2500 TO 3000+ J/KG BUT MARGINAL DEEP SHEAR OF 10-20 KTS WOULD SUPPORT THIS STORM MODE. SHOULD THIS SOLUTION COME TO FRUITION...HEAVY RAIN WOULD ONCE AGAIN BE A CONCERN WITH WEAK STEERING FLOW...STRONG LOW LEVEL MOISTURE TRANSPORT...PWATS OVER 2 INCHES...AND WARM CLOUD DEPTHS OVER 14 KFT. THE AFOREMENTIONED WESTERN SURFACE TROUGH FINALLY SWINGS SOUTHEASTWARD ACROSS IOWA SUNDAY MORNING AS THE UPSTREAM PATTERN AMPLIFIES AHEAD OF A DIGGING WESTERN CANADA TROUGH. THIS WILL USHER IN COOLER AND DRIER WEATHER TO START THE WEEK AS HIGH PRESSURE MOVES THROUGH. MODEL CONFIDENCE LESSENS BEYOND THIS TIMEFRAME WITH THE UPPER LEVEL TROUGH WEAKENING WHILE INTERACTING WITH THE SOUTHERN US RIDGE...PLACING IOWA IN BROAD WEST TO NORTHWEST ZONAL FLOW FOR THE MIDDLE PART OF THE WEEK WITH ADDITIONAL WEAK DISTURBANCES MOVING THROUGH. && .AVIATION...16/12Z ISSUED AT 625 AM CDT THU JUL 16 2015 THUNDERSTORMS WILL MOVE ACROSS SITES EARLY IN THE PERIOD. CIGS MY DROP TO IFR AT TIMES THIS MORNING WHILE VSBYS COULD BE LESS THAN 2 SM AT TIMES IN HEAVIER RAIN. CONDITIONS WILL IMPROVE THIS AFTERNOON THROUGH THUNDERSTORM REDEVELOPMENT MAY OCCUR VICINITY OF KOTM. VFR CONDITIONS ARE FORECAST OVERNIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...LEE SHORT TERM...DONAVON LONG TERM...SKOW AVIATION...DONAVON
Hazardous weather outlook, Jul 16, 9:59 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 959 AM CDT THU JUL 16 2015 IAZ074-075-084>086-094>097-171100- MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 959 AM CDT THU JUL 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED AT TIMES INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER LATE THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA ON SATURDAY AND SUNDAY...SOME OF WHICH MAY BE STRONG TO SEVERE. THE TIMING AND TYPES OF SEVERE WEATHER REMAIN UNCERTAIN AT THIS TIME. THUNDERSTORMS RETURN TO THE FORECAST FOR LATE TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>073- 081>083-092-093-171100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR- RINGGOLD- 959 AM CDT THU JUL 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED AT TIMES INTO TONIGHT. THE RISK OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHERN IOWA ON FRIDAY EVENING AND ACROSS THE AREA ON SATURDAY AND SUNDAY. THE THREAT FOR SEVERE WEATHER APPEARS LOW ON FRIDAY...BUT THERE IS AN INCREASED CHANCE FOR SEVERE WEATHER LATE SATURDAY INTO SUNDAY. THE TIMING AND TYPES OF SEVERE WEATHER REMAIN UNCERTAIN AT THIS TIME. THUNDERSTORMS RETURN TO THE FORECAST FOR LATE TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEE
In the hours before
Local storm report, Jul 16, 6:28 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 AM CDT THU JUL 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HEAVY RAIN 1 W BLOCKTON 40.62N 94.51W
07/16/2015 E2.48 INCH TAYLOR IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jul 16, 6:58 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
658 AM CDT THU JUL 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM HEAVY RAIN MASSENA 41.26N 94.77W
07/16/2015 E1.69 INCH CASS IA CO-OP OBSERVER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jul 16, 7:02 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
702 AM CDT THU JUL 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HEAVY RAIN BEDFORD 40.67N 94.72W
07/16/2015 E4.22 INCH TAYLOR IA CO-OP OBSERVER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jul 16, 8:06 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
806 AM CDT THU JUL 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM HEAVY RAIN 1 N HARVEY 41.32N 92.92W
07/16/2015 E2.75 INCH MARION IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:12 PM CDT | Special Weather Statement | DMX | Taylor | 63 min |
| Jul 15, 11:52 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more | 10 hr |
| Jul 16, 5:44 AM CDT | Flash Flood Warning | DMX | Taylor | 6 hr |
| Jul 16, 6:47 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 42 hr |
| Jul 16, 10:05 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 52 hr |
| Jul 16, 5:21 PM CDT | Tornado Warning | DMX | Story | 18 min |
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.